Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 50, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 5, 2005, 12:51 AM CDT for Carroll County, Stephenson County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 12:51 AM CDT (05:51 UTC)
- Expired
- Jun 5, 2005, 1:34 AM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Carroll County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 95 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 8:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 050551
SVRDVN
ILC015-177-050630-
/O.NEW.KDVN.SV.W.0050.050605T0551Z-050605T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1251 AM CDT SUN JUN 5 2005
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST ILLINOIS
THIS INCLUDES THE CITY OF MOUNT CARROLL
STEPHENSON COUNTY IN NORTHWEST ILLINOIS
THIS INCLUDES THE CITY OF FREEPORT
* UNTIL 130 AM CDT
* AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MOUNT CARROLL...AND
MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF SHANNON BY 100 AM CDT
PEARL CITY BY 105 AM CDT
FREEPORT BY 115 AM CDT
CEDARVILLE BY 120 AM CDT
DAKOTA...ROCK CITY AND 9 MILES NORTHWEST OF RIDOTT BY 125 AM CDT
DAVIS BY 130 AM CDT
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 4217 9010 4194 8995 4221 8942 4247 8943
4246 8968 4223 8993
$$
ERVIN2 follow-up statements
000
WWUS53 KDVN 050608
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 AM CDT SUN JUN 5 2005
ILC015-177-050630-
/O.CON.KDVN.SV.W.0050.000000T0000Z-050605T0630Z/
STEPHENSON IL-CARROLL IL-
108 AM CDT SUN JUN 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR
CARROLL AND STEPHENSON COUNTIES...
AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LANARK...OR ABOUT 6
MILES NORTHEAST OF MOUNT CARROLL...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LANARK BY 100 AM CDT
LORAN BY 110 AM CDT
PEARL CITY AND BOLTON BY 115 AM CDT
ELEROY BY 120 AM CDT
DAMASCUS...SCIOTO MILLS AND CEDARVILLE BY 125 AM CDT
RED OAK AND BUENA VISTA BY 130 AM CDT
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 4217 9010 4194 8995 4221 8942 4247 8943
4246 8968 4223 8993
$$
ERVIN000
WWUS53 KDVN 050634
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
133 AM CDT SUN JUN 5 2005
ILC015-177-050643-
/O.EXP.KDVN.SV.W.0050.000000T0000Z-050605T0630Z/
STEPHENSON IL-CARROLL IL-
133 AM CDT SUN JUN 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL AND STEPHENSON
COUNTIES HAS EXPIRED AT 130 AM CDT...
THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 4217 9010 4194 8995 4221 8942 4247 8943
4246 8968 4223 8993
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:53 PM CDT, 9 hours 58 minutes earlier.
Area forecast discussion, Jun 4, 2:53 PM CDT, 9 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 253 PM CDT SAT JUN 4 2005 .SYNOPSIS... SURFACE MAP SHOWS WARM FRONT LIFTING NORTHEAST OUT OF OUR CWA. THIS PUTS MOST OF OUR CWA IN THE WARM SECTOR...WHERE TEMPS HAVE WARMED DRAMATICALLY IN SOME AREAS (INTO THE LOWER TO MID 80S) AFTER THIS MORNINGS CONVECTION. GREATEST SUFACE PRESSURE FALLS WERE IN ASSOCIATION WITH THE WARM FRONT. SURFACE LOW WAS OVER THE SD-MN-IA AREA WITH A BOUNDARY TRAILING SOUTHWEST TO ANOTHER LOW OVER SOUTHWEST NE. UPPER AIR CHARTS SHOW VORT LOBE LIFTING NORTHEAST INTO MN AND WI IN ASSOCIATION WITH THE WARM FRONT...WITH A STRONGER VORT AREA MOVING EAST OUT OF NORTHEAST CO. AN UPPER LEVEL LOW WAS ASSOCIATED WITH THIS VORT. AT 250 MB...THERE WAS A SPEED MAX (UP TO 75 KT) EXTENDING FROM SOUTHEAST NE INTO THE TX PANHANDLE. RADAR SHOWS THE CONVECTION WHICH PROMPTED TWO SEVERE TSTM WARNINGS EARLIER FOR TWO OF OUR COUNTIES WAS IN THE CHICAGO TO MILWAUKEE AREA AND MOVING NORTHEAST. OTHERWISE...ONLY A FEW SMALL...MINOR..ECHOES WERE OVER NORTHEAST IA. ..JAZ.. && .SHORT TERM...(TODAY AND TONIGHT) OUR WEATHER MAY BE SIGNIFICANTLY IMPACTED BY THE CONVECTION FORCEAST TO DEVELOP IN THE NE-KS-IA-MO AREA LATER TODAY. ACCORDING TO STORM MOTION...ANY STORMS THAT DO DEVELOP THERE SHOULD MAINLY STAY SOUTH OF THE IA-MO BORDER. THE BEST CHANCES FOR CONVECTION IN OUR CWA WOULD BE IN THE SOUTH. IN ADDITION...THE CONVECTION TO OUR SOUTH MAY HELP ROB OUR AREA OF SUFFICIENT MOISTURE FOR SIGNIFICANT ACTIVITY. HAVING SAID THAT...THE BEST CHANCES FOR ORGANIZED CONVECTION IN OUR AREA WILL BE LATER THIS EVENING AS A VORT MAX LIFTS NORTHEAST ACROSS OUR AREA...IN THE 03-06Z TIME FRAME. WE MAY HAVE SOME ISOLATED TO SCATTERED SHRA/TSRA BEFORE THEN HOWEVER. PARAMETERS DO NOT LOOK THAT IMPRESSIVE FOR ANY ORGANIZED SEVERE WEATHER ACROSS MOST OF OUR CWA. THE BEST CHANCES WOULD AGAIN BE IN THE SOUTH. MAIN THREAT TONIGHT WILL BE WIND AND HAIL. TORNADO THREAT WILL BE LOW. FORECAST SOUNDINGS INDICATE SOME SLIGHT SHEAR IN THE LOWER LEVELS...WITH THE MOST IMPRESSIVE FEATURE BEING STRONG WINDS ALOFT. IF THESE WINDS (MOMEMTUM) ARE TRANSPORTED TO THE SURFACE THERE COULD BE SOME WINDS ABOVE SEVERE CRITERIA. ..JAZ.. && .LONG TERM...(SUNDAY AFTERNOON THROUGH TUESDAY)... UPPER TROF MOVING THROUGH THE UPPER MIDWEST SHOULD INTERACT WITH UNSTABLE AIRMASS EAST OF THE MISSISSIPPI RIVER SUNDAY AFTERNOON TRIGGERING ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS MAINLY OVER NORTHWEST AND WEST CENTRAL ILLINOIS. WILL CONTINUE SOME LOW POPS FOR TSRA INTO THE EVENING HOURS FOR POSSIBILITY OF ADDITIONAL CONVECTION AHEAD OF THE H5 TROF AXIS. AFTER SUNDAY NIGHT...WEATHER OVER THE AREA SHOULD SETTLE DOWN SOME AS SURFACE AND UPPER RIDGE BUILD INTO THE REGION. (TUESDAY NIGHT THROUGH SATURDAY)... MODELS CONTINUE TO BE IN REASONABLE AGREEMENT WITH THE SYNOPTIC FEATURES THROUGH THE PERIOD WITH TROF LOCATED OVER THE WESTERN U.S. AND RIDGE TO THE EAST. SWLY FLOW OVER CENTRAL U.S. WILL KEEP WARMER THAN NORMAL TEMPS OVER THE REGION THROUGH THE PERIOD. A SURFACE FRONT WILL SET UP OVER THE AREA WEDNESDAY THROUGH FRIDAY PROVIDING A FOCUS FOR THUNDER STORM DEVELOPMENT. MODELS SUGGEST THAT THE THUNDERSTORM THREAT WILL DIMINISH BY SATURDAY AS THE EAST COAST RIDGE RETROGRADES INTO THE MISSISSIPPI VALLEY...FORCING FRONT TO THE SOUTHEAST. ...DLF... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JAZ/DLF
Hazardous weather outlook, Jun 4, 1:02 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 102 PM CDT SAT JUN 4 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 102 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON FROM NORTHEAST KANSAS AND NORTHWEST MISSOURI INTO SOUTHWEST IOWA AND SOUTHEAST NEBRASKA...AND MOVE EAST ACROSS THE REGION THROUGH LATE EVENING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL OF LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND STRAIGHT LINE WINDS UP TO 70 MPH BETWEEN 6 AND 11 PM. AN ISOLATED BRIEF AND WEAK TORNADO OR TWO MAY ALSO OCCUR. THE HIGHEST RISK OF SEVERE WEATHER WILL BE WEST OF A DUBUQUE... MUSCATINE...KAHOKA MISSOURI LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE STORMS SUNDAY AFTERNOON INTO EARLY EVENING ACROSS NORTHWEST AND WEST CENTRAL ILLINOIS...AND EAST OF A LINE FROM CASCADE TO FORT MADISON IN EASTERN IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A COLD FRONT MOVES INTO A MOIST UNSTABLE AIRMASS OVER THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND. THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY. CONDITIONS MAY BE FAVORABLE FOR SEVERE WEATHER WITH ROUNDS OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. MORE DETAILED INFORMATION WILL BE AVAILABLE AS THIS TIME PERIOD NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. INTERESTED INDIVIDUALS SHOULD MONITOR CONDITIONS FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON. A CONFERENCE CALL FOR EMERGENCY MANAGERS IN EAST CENTRAL AND SOUTHEAST IOWA AND EXTREME NORTHEAST MISSOURI HAS BEEN SCHEDULED FOR THIS AFTERNOON AT 3 PM CDT. DLF
In the hours before
Local storm report, Jun 4, 11:58 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1158 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND GST BURLINGTON 40.81N 91.12W
06/04/2005 45 MPH DES MOINES IA AMATEUR RADIO
&&
SCOTTDLocal storm report, Jun 5, 12:01 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1201 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL ELDRIDGE 41.64N 90.57W
06/04/2005 0.50 INCH SCOTT IA NWS EMPLOYEE
&&
SCOTTDLocal storm report, Jun 5, 12:03 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1203 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL CENTRALIA 42.47N 90.84W
06/04/2005 0.25 INCH DUBUQUE IA TRAINED SPOTTER
&&
SCOTTDLocal storm report, Jun 5, 12:07 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND GST VINTON 42.16N 92.03W
06/04/2005 64 MPH BENTON IA TRAINED SPOTTER
&&
SCOTTDLocal storm report, Jun 5, 12:22 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1222 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND GST DUBUQUE 42.50N 90.69W
06/05/2005 73 MPH DUBUQUE IA AWOS
&&
SCOTTDLocal storm report, Jun 5, 12:40 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1240 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG GALENA 42.42N 90.43W
06/05/2005 JO DAVIESS IL LAW ENFORCEMENT
TREES DOWN BLOCKING ROADWAYS.
&&
MDBThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:36 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 62 min |
| Jun 4, 11:51 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 39 min |
| Jun 5, 12:21 AM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.